Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Yellow jacket on scalp, painful and swollen. Difficulty in swallowing. Red inflamed area spreading to neck. Is it related?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1444 Questions
My husband got bitten be a yellow jacket on scalp (closest to being behind the ear) 12 hours ago. I got the stinger out but it has been painful and swollen since- I understand that's normal. He just woke up with difficulty swallowing. Not so severe I could convince him to go to ER. Is there major need for concern? The red, inflamed area seems to be spreading down the neck. Could it be related?
Posted Fri, 25 Oct 2013 in Asthma and Allergy
Answered by Dr. Synthyia Bhagat 55 minutes later
Brief Answer:

Detailed Answer:

Thanks for writing to us.

I understand your concern but relax there is nothing to worry.

I suggest you to do following things
-apply ice over area 3 to 4 times
-give combination of acetaminophen and ibuprofen
-give antihistaminic like benadryl.

Watch for another 12 hours and in case symptoms persist get him in ER.

Hope this helps.

In case you have any further query I would be glad to help.

God bless...

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor